Alert archive / Idaho / Wind Advisories in 2022
Wind Advisory 4, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Apr 8, 2022, 3:24 AM MDT for 14 counties in Idaho. It took effect at Apr 8, 2022, 11:00 PM MDT. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Apr 8, 2022, 3:24 AM MDT (09:24 UTC)
- In effect from
- Apr 8, 2022, 11:00 PM MDT
- Expired
- Apr 9, 2022, 9:00 PM MDT
- In force
- 22 hr
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bingham County, ID, Blaine County, ID, Bonneville County, ID, Butte County, ID, Caribou County, ID, Cassia County, ID, Fremont County, ID, Jefferson County, ID, Lincoln County, ID, Madison County, ID, Minidoka County, ID, Oneida County, ID, Power County, ID
The radar
The Pocatello radar (KSFX), 5 km from the middle of the area, began a volume at 09:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 00:00Z, 9.4 hours before the alert went out and 270 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3250 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
470 WWUS75 KPIH 080924 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 324 AM MDT Fri Apr 8 2022 IDZ051>058-082100- /O.NEW.KPIH.WI.Y.0004.220409T0500Z-220410T0300Z/ Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain-Eastern Magic Valley- Southern Hills/Albion Mountains-Raft River Region- Marsh and Arbon Highlands- Including the cities of Shoshone, Richfield, Carey, Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Burley, Rupert, Heyburn, Oakley, Albion, Almo, Malta, Rockland, Holbrook, Inkom, McCammon, Downey, and Lava Hot Springs 324 AM MDT Fri Apr 8 2022 ...WIND ADVISORY IN EFFECT FROM 11 PM TONIGHT TO 9 PM MDT SATURDAY EVENING... * WHAT...West-southwest winds 20 to 30 MPH with gusts up to 50 MPH expected. * WHERE...The eastern Magic Valley, Raft River region, Arco Desert, Snake Plain, and adjacent mountains, including but not limited to Burley, Heyburn, Shoshone, Carey, American Falls, Aberdeen, Pocatello, Chubbuck, Blackfoot, Idaho National Laboratory, Idaho Falls, Ammon, Rigby, and Rexburg. This includes large portions of Interstate 84, Interstate 86, and Interstate 15. * WHEN...From 11 PM tonight to 9 PM Saturday evening. * IMPACTS...Gusty winds could make driving difficult, especially for high profile vehicles. Unsecured outdoor objects may be blown around. Patchy blowing dust may result in areas of reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Secure loose outdoor objects before the winds begin. Use extra caution when driving and keep both hands firmly on the wheel, especially if operating a high profile vehicle. If you encounter severe blowing dust, do not stop on the roadway. Slow down, turn on your lights, and use the painted roadway lines to guide you. Look for a safe place to pull as far off the highway as possible. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello KSmith
4 follow-up statements
452 WWUS75 KPIH 082002 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 202 PM MDT Fri Apr 8 2022 IDZ051>058-091100- /O.CON.KPIH.WI.Y.0004.220409T0500Z-220410T0300Z/ Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain-Eastern Magic Valley- Southern Hills/Albion Mountains-Raft River Region- Marsh and Arbon Highlands- Including the cities of Shoshone, Richfield, Carey, Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Burley, Rupert, Heyburn, Oakley, Albion, Almo, Malta, Rockland, Holbrook, Inkom, McCammon, Downey, and Lava Hot Springs 202 PM MDT Fri Apr 8 2022 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 9 PM MDT SATURDAY... * WHAT...West-southwest winds 20 to 30 MPH with gusts up to 50 MPH expected. * WHERE...The eastern Magic Valley, Raft River region, Arco Desert, Snake Plain, and adjacent mountains, including but not limited to Burley, Heyburn, Shoshone, Carey, American Falls, Aberdeen, Pocatello, Chubbuck, Blackfoot, Idaho National Laboratory, Idaho Falls, Ammon, Rigby, and Rexburg. This includes large portions of Interstate 84, Interstate 86, and Interstate 15. * WHEN...From 11 PM tonight to 9 PM Saturday evening. * IMPACTS...Gusty winds could make driving difficult, especially for high profile vehicles. Unsecured outdoor objects may be blown around. Patchy blowing dust may result in areas of reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
690 WWUS75 KPIH 090747 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 147 AM MDT Sat Apr 9 2022 IDZ051>058-092100- /O.CON.KPIH.WI.Y.0004.000000T0000Z-220410T0300Z/ Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain-Eastern Magic Valley- Southern Hills/Albion Mountains-Raft River Region- Marsh and Arbon Highlands- Including the cities of Shoshone, Richfield, Carey, Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Burley, Rupert, Heyburn, Oakley, Albion, Almo, Malta, Rockland, Holbrook, Inkom, McCammon, Downey, and Lava Hot Springs 147 AM MDT Sat Apr 9 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...West-southwest winds 20 to 30 MPH with gusts up to 50 MPH expected. * WHERE...The eastern Magic Valley, Raft River region, Arco Desert, Snake Plain, and adjacent mountains, including but not limited to Burley, Heyburn, Shoshone, Carey, American Falls, Aberdeen, Pocatello, Chubbuck, Blackfoot, Idaho National Laboratory, Idaho Falls, Ammon, Rigby, and Rexburg. This includes large portions of Interstate 84, Interstate 86, and Interstate 15. * WHEN...Through 9 PM this evening. * IMPACTS...Gusty winds could make driving difficult, especially for high profile vehicles. Unsecured outdoor objects may be blown around. Patchy blowing dust may result in areas of reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
760 WWUS75 KPIH 091626 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 1026 AM MDT Sat Apr 9 2022 IDZ052-053-058-091730- /O.CAN.KPIH.WI.Y.0004.000000T0000Z-220410T0300Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Marsh and Arbon Highlands- Including the cities of Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Inkom, McCammon, Downey, and Lava Hot Springs 1026 AM MDT Sat Apr 9 2022 ...WIND ADVISORY IS CANCELLED... For the Upper Snake Plain and the Arco desert, overall lighter northerly winds are moving into the area as cold air moves over the Montana divide. Winds are below wind advisory now by 10 to 15 mph, and, overall winds will just continue to drop with northerly winds moving in. For the Marsh and Albion Highlands, winds around 10 to 15 mph with gusts to 20 to 25 mph currently. Though winds are expected to increase 5 to 10 mph by mid afternoon, winds will remain below wind advisory criteria. $$ IDZ051-054>057-100300- /O.CON.KPIH.WI.Y.0004.000000T0000Z-220410T0300Z/ Shoshone/Lava Beds-Lower Snake River Plain-Eastern Magic Valley- Southern Hills/Albion Mountains-Raft River Region- Including the cities of Shoshone, Richfield, Carey, Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Burley, Rupert, Heyburn, Oakley, Albion, Almo, Malta, Rockland, and Holbrook 1026 AM MDT Sat Apr 9 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... * WHAT...West-southwest winds 20 to 30 MPH with gusts up to 50 MPH expected. * WHERE...The Eastern Magic Valley, Raft River region, Lower Snake Plain, and adjacent mountains, including but not limited to Burley, Heyburn, Shoshone, Carey, American Falls, Aberdeen, Pocatello, Chubbuck, and Blackfoot. This includes large portions of Interstate 84, Interstate 86, and some of Interstate 15. * WHEN...Through 9 PM this evening. * IMPACTS...Gusty winds could make driving difficult, especially for high profile vehicles. Unsecured outdoor objects may be blown around. Patchy blowing dust may result in areas of reduced visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
535 WWUS75 KPIH 100255 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 855 PM MDT Sat Apr 9 2022 IDZ051-054>057-100400- /O.EXP.KPIH.WI.Y.0004.000000T0000Z-220410T0300Z/ Shoshone/Lava Beds-Lower Snake River Plain-Eastern Magic Valley- Southern Hills/Albion Mountains-Raft River Region- Including the cities of Shoshone, Richfield, Carey, Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Burley, Rupert, Heyburn, Oakley, Albion, Almo, Malta, Rockland, and Holbrook 855 PM MDT Sat Apr 9 2022 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... Breezy to windy conditions will remain in place overnight, but widespread winds over 30 mph are no longer expected. Therefore the Wind Advisory will be allowed to expire. Localized very windy conditions with gusts at or above 40 mph will still be possible, so motorists are encouraged to remain cautious for blowing dust. Expect another round of increased winds during the day Sunday. $$ For more information from the National Weather Service visit https://weather.gov/pocatello
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Apr 7, 2:58 PM MDT, 12 hours 26 minutes earlier.
Area forecast discussion, Apr 7, 2:58 PM MDT, 12 hours 26 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 258 PM MDT Thu Apr 7 2022 .SHORT TERM...Today and Friday. High pressure remains in place through tomorrow. Look for continued warming with highs of 60s and 70s by tomorrow. We look to remain about 4 to 8 degrees off of records highs Friday. There is a 10 percent chance of reaching records for most climate locations. Models continue to show clouds over the area. If we clear out instead, which is unlikely, we have the potential to reach records. By Friday night the next system starts to approach. Winds start increasing by Friday afternoon. From around 3 am to 9 am, a cold front moves through the area. Eastern Magic Valley has the strongest winds, just below wind advisory of 25 to 30 mph with 35 mph to 40 mph winds. Have highlighted this wind potential with a Special Weather Statement for now. Expect blowing dust in the Eastern Magic valley. There is widespread consensus among models that we lose upper level support by Saturday afternoon, which will lend to weaker winds across the whole Snake Plain. There continue to be a few models, including the NBM 4.1, that support wind advisories for the entire Snake Plain. However, due to lack of widespread model support, have held off for now on wind advisories. At the very least, a lake wind advisory for the American Falls reservoir may be needed on Saturday. Wyatt && .LONG TERM...Sat through next Thu night. Low pressure lingers for most of the period. It appears as though the precipitation threat lowers for the last day and a half as the trough axis moves to the east, putting colder north to northwesterly air flow over the forecast area. Height anomalies are very low, so high temperatures will be cold, possibly unusually so during the period. Overnight lows should be a wash with nearly continuous cloud cover except for a couple of periods. There is a risk of snowfall, even at the Snake River plain elevations. None of the snow will stay around for the afternoons as temperatures get above freezing. Accumulations in the mountains and highlands do not appear to be much, with 24 hours amounts staying in the 1 to 3 inch range except for some above 8000ft locations which may get to the 3 to 5 inch range. So do not see any need for Winter Weather products at this time. The strongest trough appears to be in the first period, with a quick decrease during Sat afternoon. Not sure if the indicated cold bias in the Forecast Builder grids will continue since this is more of a wintry pattern. Had to increase overnight humidity as it was too low for such a wet-looking period. Wind also looks as if it will get to Advisory levels, as the trough remaining overhead keeps the upper level support to the south and southeast, away from eastern Idaho. So while the pattern is active, none of the periods has seriously impactful weather. Messick && .AVIATION...High pressure will keep wind light with occasional terrain-induced wind tonight, but by mid-day an incoming trough will bring a southerly component to the wind, though still light to moderate until late Fri night. No CIGs with only occasional FEW clouds in the mid- and cirriform levels. Unlimited VSBY expected. Messick && .PIH WATCHES/WARNINGS/ADVISORIES... None. &&
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.